Alert archive / Wyoming / Tornado Warnings in 2013
Tornado Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at May 26, 2013, 7:30 PM MDT for Johnson County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2013, 7:30 PM MDT (01:30 UTC)
- Expired
- May 26, 2013, 8:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 190 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4208 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
293
WFUS55 KRIW 270130
TORRIW
WYC019-270215-
/O.NEW.KRIW.TO.W.0004.130527T0130Z-130527T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
730 PM MDT SUN MAY 26 2013
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 815 PM MDT
* AT 727 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR STATE HWY 192 MILE MARKER 10...OR ABOUT
10 MILES EAST OF KAYCEE...MOVING EAST NORTHEAST AT 10 MPH.
HAZARD...DEVELOPING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL JOHNSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS STATE
HWY 192 MILE MARKER 20 AND SUSSEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4386 10620 4366 10615 4363 10633 4364 10648
4381 10654
TIME...MOT...LOC 0129Z 256DEG 9KT 4372 10646
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
MURRELL3 follow-up statements
469
WWUS55 KRIW 270147
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
747 PM MDT SUN MAY 26 2013
WYC019-270215-
/O.CON.KRIW.TO.W.0004.000000T0000Z-130527T0215Z/
JOHNSON WY-
747 PM MDT SUN MAY 26 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL JOHNSON
COUNTY UNTIL 815 PM MDT...
AT 743 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED ABOUT 5 MILES NORTHWEST OF SUSSEX...OR ABOUT 12 MILES
EAST NORTHEAST OF KAYCEE...MOVING EAST AT 10 MPH.
HAZARD...DEVELOPING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
FORT RENO HISTORICAL SITE AROUND 815 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE STATE HWY 192 MILE MARKER 20
AND SUSSEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4371 10618 4366 10633 4369 10645 4381 10654
4386 10620
TIME...MOT...LOC 0145Z 249DEG 8KT 4373 10639
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
MURRELL294
WWUS55 KRIW 270200
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
800 PM MDT SUN MAY 26 2013
WYC019-270215-
/O.CON.KRIW.TO.W.0004.000000T0000Z-130527T0215Z/
JOHNSON WY-
800 PM MDT SUN MAY 26 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL JOHNSON
COUNTY UNTIL 815 PM MDT...
AT 756 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED ABOUT 4 MILES SOUTHWEST OF THE FORT RENO HISTORICAL
SITE...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...DEVELOPING TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
EXTENSIVE TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
FORT RENO HISTORICAL SITE AROUND 815 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4371 10631 4370 10638 4382 10644 4386 10620
4371 10618
TIME...MOT...LOC 0159Z 235DEG 13KT 4379 10630
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
MURRELL642
WWUS55 KRIW 270214
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
814 PM MDT SUN MAY 26 2013
WYC019-270223-
/O.EXP.KRIW.TO.W.0004.000000T0000Z-130527T0215Z/
JOHNSON WY-
814 PM MDT SUN MAY 26 2013
...THE TORNADO WARNING FOR EAST CENTRAL JOHNSON COUNTY WILL EXPIRE AT
815 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HAIL TO THE SIZE OF A PENNY...AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4371 10631 4370 10638 4382 10644 4386 10620
4371 10618
TIME...MOT...LOC 0213Z 235DEG 13KT 4382 10624
$$
MURRELLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at May 26, 1:56 PM MDT, 5 hours 34 minutes earlier.
Area forecast discussion, May 26, 1:56 PM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 156 PM MDT SUN MAY 26 2013 .SHORT TERM...TONIGHT THROUGH MEMORIAL DAY CONVECTION FIRING THIS AFTERNOON OFF THE ABSAROKAS AND BIGHORNS. CIRRUS SHIELD HAS LIMITED HEATING OVER WESTERN WYOMING...BUT VISIBLE LOOP SHOWING SOME CONVECTIVE ELEMENTS THROUGH THE BREAKS IN THE SHIELD. WATER VAPOR IMAGERY SHOWS A JET STREAK ROUNDING THE BASE OF THE SHORTWAVE TRACKING EAST THROUGH OREGON. THIS 70KT+ JET STREAK WILL HELP TO ENHANCE CONVECTION LATER THIS AFTERNOON AND EVENING ACROSS NORTHWEST AND NORTHERN WYOMING. VEERING WIND PROFILES CERTAINLY INDICATE SUFFICIENT SUPPORT FOR STRONG STORMS ACROSS THE NORTHERN TIER OF THE FORECAST AREA LATER TODAY AND THIS EVENING. A SLIGHT RISK OF SEVERE STORMS REMAINS ACROSS PORTIONS OF MAINLY JOHNSON AND BIG HORN COUNTIES. DEW POINTS ARE MOST FAVORABLE IN JOHNSON COUNTY WHERE 40S TO LOWER 50S EXIST. SOUTHWEST WIND WILL GRADUALLY MIX TO THE SURFACE BY 21Z WHICH WILL AID DRYING AND CAUSE A RETREAT OF THE MOIST AIR TO THE NORTH IN THIS REGION. THEREFORE...STORMS ARE LIKELY TO BE CONFINED TO THE NORTHERN HALF OF JOHNSON COUNTY AND THE NORTHERN BIG HORN BASIN. DEEP CONVECTION SHOULD WANE WITH THE LOSS OF DIURNAL HEATING AND DEPARTURE OF JET STREAK TO THE NORTHEAST. SHORTWAVE OVER OREGON THEN ENTERS THE PICTURE AND CLIPS NORTHWEST WYOMING OVERNIGHT. HAVE BOOSTED PRECIPITATION CHANCES IN THIS REGION THROUGH 12Z/MONDAY. SHORTWAVE WILL COMPLETE ITS TRACK ACROSS THE NORTHERN FORECAST AREA BY 18Z/MONDAY. EXPECT WESTERLY FLOW BEHIND THIS SHORTWAVE TO SHUNT THE AXIS OF BEST MOISTURE AND INSTABILITY TO ALONG AND NEAR OUR EASTERN BORDER. COULD STILL SEE ANOTHER NORTHERLY SURGE OF LOW-LEVEL MOIST AIR ALONG THE EAST SLOPES OF THE BIGHORNS LATE TONIGHT. THESE CLOUDS SHOULD DISSIPATE AGAIN BY MID-MORNING BUT WILL AGAIN LEAVE BEHIND A MORE MOIST BOUNDARY LAYER. THUS...WOULD NOT BE SURPRISED TO SEE SOME ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS JOHNSON AND NATRONA COUNTIES ON MONDAY. OTHERWISE...IT LOOKS LIKE MEMORIAL DAY CONVECTION WILL MAINLY BE CONFINED TO THE HIGHER TERRAIN OF THE NORTH. TEMPERATURES WILL BE ABOUT 5 DEGREES COOLER ON MEMORIAL DAY FROM TODAY BUT STILL SEASONAL FOR LATE MAY. GUSTY SURFACE WEST WIND OF 10-25 MPH WILL BECOME PREVALENT AT MANY LOCATIONS BETWEEN 17Z-20Z/MONDAY. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY MOST OF THE PRECIPITATION WILL END BY MONDAY EVENING AS THE SHORTWAVE EXITS TO THE EAST AND A SHORT LIVED HIGH PRESSURE RIDGE MOVES OVER THE AREA. BY TUESDAY...THE VORT MAX THAT IS NOW NOSING INTO AN AREA OFF THE PACIFIC COAST AT 140W/40N AND THE ASSOCIATED SHORTWAVE TROUGH WILL FOLLOW CLOSELY BEHIND MONDAY/S SHORTWAVE AND WILL MAKE LANDFALL MONDAY NIGHT. THIS SHORTWAVE WILL ARRIVE IN THE INTERMOUNTAIN WEST AS A NEGATIVELY TILTED TROUGH WEDNESDAY. AS IT DOES...THE STEERING WINDS WILL BACK AND BECOME MORE DIFLUENT OVER THE AREA TUESDAY. THE END RESULT WILL MAKE FOR A WET DAY TUESDAY WITH NUMEROUS SHOWERS AND LATE DAY EMBEDDED ISOLATED THUNDERSTORMS WITH SMALL HAIL AS THE TEMPS TURN COLDER ALOFT. THE HIGHEST POPS WILL BE IN THE WEST AND BIGHORN MTNS TUESDAY. BY WEDNESDAY MORNING H7 TEMPS WILL DIP DOWN TO -2C IN THE FAR WEST. THE ASSOCIATED 700MB CIRCULATION WILL TRACK EAST ACROSS THE NORTHERN TIER OF WYOMING DURING THE COURSE OF THE DAY WEDNESDAY. THEREFORE THE LOWEST POPS WOULD BE IN SOUTHERN WY WEDNESDAY WITH THE HIGHEST QPF IN THE NORTH. SNOW LEVELS SHOULD BE AROUND 8K IN THE FAR WEST WEDNESDAY MORNING. OVERALL...WEDNESDAY WILL BE A COOL AND UNSETTLED DAY. ON THURSDAY...H7 TEMPS WILL BOTTOM OUT TO -3C IN THE FAR WEST WITH SNOWFLAKES LIKELY MAKING IT ALL THE WAY DOWN TO 7000 FEET THERE AND 8000 FEET IN THE WIND RIVER MTNS. THE H5 TROUGH WILL CLOSE OFF RIGHT OVER NORTHERN WY THURSDAY WITH SCATTERED POPS IN THE SOUTH AND HIGH SCATTERED TO LIKELY IN THE NORTH. BY LATE THURSDAY THE LOW WILL DEEPEN AND BECOME MORE WELL DEFINED OVER THE NORTHERN PLAINS WITH WRAP AROUND MOISTURE MAKING IT INTO WYOMING FOR ANOTHER WET AND COOLISH DAY THURSDAY. ON FRIDAY AND SATURDAY THE PRECIP WILL SLOWLY RETREAT TO THE NORTH AS WE LOSE THE WRAP AROUND MOISTURE AS THE LOW OVER THE NORTHERN PLAINS EXITS THE AREA. HOWEVER...JOHNSON COUNTY WILL STILL BE UNDERNEATH THE WRAP AROUND ISENTROPIC LIFT ROTATING AROUND THE PLAINS LOW FOR ADDITIONAL MEASURABLE PRECIP. BY SUNDAY IT WILL BE WARMER AND MILDER ACROSS THE FORECAST AREA. && .AVIATION.../00Z ISSUANCE/ CONVECTION ONGOING ACROSS THE NORTHERN-THIRD OF THE FORECAST AREA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS...SOME TO BE STRONG TO MARGINALLY SEVERE...WILL CONTINUE UNTIL AROUND SUNSET. SMALL HAIL AND GUSTY OUTFLOW WIND TO AROUND 40KTS ARE THE LIKELY HAZARDS IN ASSOCIATION WITH THE STRONGER STORMS. SHOWERS ARE LIKELY TO LINGER UNTIL AROUND MIDNIGHT BEFORE DISSIPATING. THE EXCEPTION WILL BE THE NORTHWEST CORNER OF WYOMING WHICH WILL BE IMPACTED BY A PASSING SHORTWAVE OVERNIGHT. SCATTERED SHOWERS AND ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE MUCH OF THE NIGHT IN AND AROUND YELLOWSTONE NATIONAL PARK. VFR CONDITIONS WILL BE FOUND AT ALL TERMINALS THROUGH THE FORECAST PERIOD. HOWEVER...COULD STILL SEE A RETURN OF LOW CLOUDS IN MOIST BOUNDARY LAYER EAST OF THE BIGHORNS AFTER MIDNIGHT. CEILINGS BELOW 3K FEET AND OBSCURATIONS OF THE FOOTHILLS WOULD AGAIN POSE A PROBLEM IN THIS REGION AROUND KBYG. THE SOUTH HALF OF THE REGION WILL CONTINUE TO BE FED BY DRY SOUTHWEST FLOW THROUGH THIS EVENING LIMITING EVEN THE DEVELOPMENT OF CUMULUS CLOUDS. GUSTY SOUTHWEST WIND OF GENERALLY 12-25KTS WILL DECREASE EARLY THIS EVENING. WEST WINDS WILL KICK-UP AT THE SOUTHERN AND CENTRAL TERMINALS BETWEEN 17Z-20Z/MON AND CONTINUE THROUGH THE AFTERNOON. OVERALL...MEMORIAL DAY AFTERNOON IS SHAPING UP TO BE AT LEAST A LITTLE QUIETER. BEST INSTABILITY WILL BE OVER JOHNSON AND NATRONA COUNTIES AND POINTS EAST. THEREFORE...HAVE TRENDED TOWARD VCSH FOR KCPR WITH THIS ISSUANCE. && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN WYOMING INTO THE EVENING HOURS BEFORE DISSIPATING. THE EXCEPTION WILL BE ZONE 140 AND NEARBY PORTIONS OF ZONES 415 AND 286 WHICH WILL BE CLIPPED BY A PASSING DISTURBANCE OVERNIGHT. THIS WEAK SYSTEM WILL ALLOW FOR SHOWERS AND ISOLATED THUNDERSTORMS TO PREVAIL ACROSS THESE AREAS OVERNIGHT. DRIER WESTERLY FLOW GRADUALLY SPREADS EAST ACROSS THE STATE ON MEMORIAL DAY. THIS WILL LEAVE THE CASPER DISPATCH AREA AND THE HIGHER ELEVATIONS OF THE NORTH WITH THE BEST CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. GUSTY WEST WIND WILL INCREASE TO 12-25MPH IN MANY ZONES BETWEEN 1100L AND 1400L ON MEMORIAL DAY. MONDAY NIGHT LOOKS DRY AHEAD OF THE NEXT ROUND OF MOISTURE POISED TO AFFECT WESTERN WYOMING ON TUESDAY. SHOWERS AND STORMS WILL BE WIDESPREAD TUESDAY AFTERNOON ALONG AND WEST OF THE CONTINENTAL DIVIDE. A TROUGH OF LOW PRESSURE THEN LOOKS TO SET-UP SHOP ACROSS THE NORTHERN AND CENTRAL ROCKIES FOR MOST OF THE REMAINDER OF THE WORK WEEK. TEMPERATURES WILL BE BELOW NORMAL AND EACH DAY WILL BRING A CHANCE OF PRECIPITATION INCLUDING LIGHT SNOW ABOVE 9000 FT AT NIGHT LATER IN THE WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CNJ LONG TERM...LIPSON AVIATION...CNJ FIRE WEATHER...CNJ
Hazardous weather outlook, May 26, 6:48 PM MDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 648 PM MDT SUN MAY 26 2013 WYZ001>020-022>030-271300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 648 PM MDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT ISOLATED TO SCATTERED EVENING THUNDERSTORMS WILL RUMBLE ACROSS THE BIGHORN MOUNTAINS AND JOHNSON COUNTY. THESE STORMS WILL PRODUCE SMALL HAIL...QUICK HEAVY DOWNPOURS OF RAIN...AND FREQUENT DANGEROUS LIGHTNING. ISOLATED THUNDERSTORMS ARE EXPECTED LATER TONIGHT ACROSS NORTHWEST WYOMING...INCLUDING THE AREA AROUND YELLOWSTONE AND GRAND TETON NATIONAL PARKS. LIGHTNING AND PEA SIZED HAIL WILL BE THE MAIN HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY MEMORIAL DAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED ACROSS JOHNSON AND NATRONA COUNTIES AND THE MOUNTAINS OF NORTH AND NORTHWEST WYOMING. TUESDAY THROUGH THURSDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA. FRIDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED ACROSS NORTH-CENTRAL WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...HAIL OF ANY SIZE...OR WIND GUSTS OVER 40 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 26, 5:51 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
551 PM MDT SUN MAY 26 2013
WYZ006-008-270030-
BIGHORN MOUNTAINS WEST WY-SOUTHEAST BIG HORN BASIN WY-
551 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHAKIE COUNTY UNTIL 630
PM MDT...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF STATE HWY 172 MILE MARKER 10...
OR 21 MILES SOUTHEAST OF WORLAND...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 16 MILE MARKER 20 AROUND 630 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4364 10763 4365 10766 4366 10772 4373 10772
4373 10791 4374 10791 4409 10773 4410 10725
TIME...MOT...LOC 2350Z 207DEG 20KT 4376 10775
JONESSpecial weather statement, May 26, 6:09 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
609 PM MDT SUN MAY 26 2013
WYZ004-006-008-270100-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN
BASIN WY-
609 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN AND
NORTHERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING UNTIL 700 PM
MDT...
AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HYATTVILLE...OR 16 MILES NORTH OF TEN
SLEEP...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS POSSIBLE WITH THIS
STORM...ALONG WITH BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
MEDICINE LODGE ARCHAEOLOGICAL SITE AND PAINTROCK CANYON
AROUND 620 PM MDT.
MOVE INSIDE STURDY SHELTER AS THE STORMS APPROACH YOUR LOCATION.
LIGHTNING CAN STRIKE AT ANY TIME.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4463 10754 4456 10739 4433 10718 4410 10742
4409 10774
TIME...MOT...LOC 0008Z 201DEG 17KT 4425 10756
JONESSpecial weather statement, May 26, 6:30 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
630 PM MDT SUN MAY 26 2013
WYZ004-006-008-270115-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN
BASIN WY-
630 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN AND
NORTHEASTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING UNTIL 715 PM
MDT...
AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 5 TO 10 MILES SOUTHWEST OF TEN
SLEEP...MOVING NORTHEAST AT 25 MPH.
HAIL OF PEA SIZE TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE
STORMS...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.
THIS STORM WILL BE NEAR...
TEN SLEEP AROUND 640 PM MDT.
TENSLEEP CANYON AROUND 650 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4431 10760 4430 10715 4398 10716 4377 10745
4381 10779
TIME...MOT...LOC 0028Z 211DEG 21KT 4400 10753
JONESSpecial weather statement, May 26, 6:44 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
644 PM MDT SUN MAY 26 2013
WYZ009-010-270145-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-
644 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON COUNTY UNTIL
745 PM MDT...
AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLOUD PEAK...OR 23 MILES
NORTH OF TEN SLEEP...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
THIS STORM WILL BE OVER...
RURAL NORTHWESTERN JOHNSON COUNTY THROUGH 745 PM MDT
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
HEAVY RAIN...MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...AND SMALL
STREAMS COULD QUICKLY RISE...AND POSSIBLY OVERFLOW THEIR BANKS.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4456 10683 4433 10689 4426 10711 4430 10710
4434 10717 4436 10718 4437 10716 4439 10717
4440 10720 4444 10720 4446 10730 4451 10731
4457 10727
TIME...MOT...LOC 0043Z 210DEG 18KT 4436 10726
MURRELLSpecial weather statement, May 26, 7:08 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 708 PM MDT SUN MAY 26 2013 WYZ011-270215- SOUTHEAST JOHNSON COUNTY WY- 708 PM MDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL 815 PM MDT... AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KAYCEE...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... STATE HWY 192 MILE MARKER 10 AROUND 740 PM MDT. FORT RENO HISTORICAL SITE AROUND 815 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 249 AND 263. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4394 10624 4368 10615 4363 10669 4380 10675 TIME...MOT...LOC 0108Z 256DEG 10KT 4374 10660 MURRELL
Special weather statement, May 26, 7:16 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
716 PM MDT SUN MAY 26 2013
WYZ010-011-270145-
NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
716 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
745 PM MDT...
AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST
OF I90 MILE MARKER 60 TO POWDER RIVER REST AREA...AND MOVING EAST AT
15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
I90 EXIT 91 AROUND 725 PM MDT.
I90 MILE MARKER 95 AROUND 740 PM MDT.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 86 AND
95.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4409 10619 4456 10653 4457 10601 4452 10600
4407 10601
TIME...MOT...LOC 0116Z 252DEG 12KT 4454 10639 4416 10612
ALLENThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:09 PM MDT | Special Weather Statement | RIW | Big Horn | 51 min |
| May 26, 6:30 PM MDT | Special Weather Statement | RIW | Washakie | 45 min |
| May 26, 6:44 PM MDT | Special Weather Statement | RIW | Sheridan | 61 min |
| May 26, 7:08 PM MDT | Special Weather Statement | RIW | Johnson | 67 min |
| May 26, 7:13 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 62 min |
| May 26, 7:16 PM MDT | Special Weather Statement | RIW | Johnson | 29 min |
| May 26, 7:30 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 60 min |
| May 26, 8:23 PM MDT | Special Weather Statement | RIW | Johnson | 52 min |
| May 26, 8:27 PM MDT | Special Weather Statement | RIW | Johnson | 18 min |
| May 26, 8:32 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 58 min |
| May 26, 8:57 PM MDT | Areal Flood Advisory | RIW | Johnson | 3 hr |
| May 26, 9:57 PM MDT | Special Weather Statement | RIW | Teton | 63 min |
| May 27, 10:58 AM MDT | Special Weather Statement | RIW | Big Horn | 62 min |
| May 27, 11:08 AM MDT | Tornado Warning | RIW | Big Horn, Park | 22 min |
| May 27, 11:31 AM MDT | Special Weather Statement | RIW | Big Horn | 44 min |
| May 27, 12:07 PM MDT | Special Weather Statement | RIW | Johnson | 38 min |
| May 27, 12:10 PM MDT | Special Weather Statement | RIW | Washakie | 35 min |
| May 27, 12:18 PM MDT | Special Weather Statement | RIW | Big Horn | 57 min |
| May 27, 12:45 PM MDT | Special Weather Statement | RIW | Washakie | 45 min |
| May 27, 1:04 PM MDT | Special Weather Statement | RIW | Johnson | 41 min |
| May 27, 1:22 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 53 min |
| May 27, 1:33 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Washakie | 57 min |
| May 27, 2:58 PM MDT | Special Weather Statement | RIW | Johnson | 47 min |
Nearby
Tornado Warnings in Wyoming, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.